Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 28, 2006, 6:36 PM MDT for Grant County, New Mexico. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 6:36 PM MDT (00:36 UTC)
- Expired
- Jul 28, 2006, 7:45 PM MDT
- In force
- 69 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:30 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 28, 2:30 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT FRI JUL 28 2006 .SYNOPSIS... A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE BORDERLAND. THIS EVENING AND TONIGHT MULTIPLE UPPER LEVEL DISTURBANCES WILL TRACK OVER THE REGION. THIS WEATHER PATTERN WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO. DUE TO THE ABUNDANT MOISTURE AND SLOW NORTHEAST MOVEMENT OF STORMS...HEAVY RAIN AND LOCAL FLOODING IS EXPECTED. THUS A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM. THE PATTERN REMAINS MOIST AGAIN FOR SATURDAY AND SUNDAY WITH MORE STORMS EXPECTED. RAIN CHANCES DIMINISH AND SHIFT WEST TOWARDS ARIZONA ON MONDAY. && .DISCUSSION... MOISTURE LEVELS QUITE HEALTHY AGAIN TODAY. 12Z SOUNDING INDICATES DEEP MOISTURE AND NEAR 140% OF NORMAL PW. UP FRONT WEE ISSUED A FLASH FLOOD ADVISORY FOR ALL ZONES...THROUGH THE NIGHT. FULLY EXPECTING ISOLATED FLOODING ACROSS THE REGION WITH RELATIVELY SLOW NE MOVING STORMS...AND AREAS OF PREVIOUSLY SATURATED GROUND. A NUMBER OF FEATURES MAKE STORMS LIKELY TONIGHT...THUS HAVE PUSHED POPS UP INTO THE SCT AND NUMEROUS CATEGORIES. THESE FEATURES INCLUDE AN OBVIOUS UPPER LEVEL LOW DROPPING S/SW ACROSS WEST CENTRAL NEW MEXICO...WHILE AN INVERTED UPPER LEVEL WAVE APPROACHES FROM THE SE. FINALLY...A WEAK CONVERGENCE ZONE IS LAID OVER THE CENTER OF THE CWFA AT LOW LEVELS. NOT A LOT OF CHANGE FOR SATURDAY. THE STRONG UPPER LEVEL FEATURES ARE WEAKER BUT THE MOISTURE IS STILL ABUNDANT AND FULLY DISTRIBUTED ACROSS THE CWFA. ANY DECENT HEATING OR MINOR RIPPLES SHOULD INITIATE ADDITIONAL CONVECTION. SUNDAY AND MONDAY THE MOISTURE BEGINS TO FOCUS MORE OVER THE WESTERN CWFA AS A DOME OF HIGH PRESSURE STRENGTHENS OVER EAST TEXAS. POPS WILL BE DOWN TO ISOLATED FOR THE EASTERN CWFA. BY MID WEEK WE LOOK TO GO BACK TO A GENERAL SUMMER PATTERN WITH BETTER MOUNTAIN POPS AND SLIGHT CHANCE/ISOLATED LOWLAND STORMS. FINALLY...MODELS SUGGEST AN INCREASE IN STORM CHANCES FOR THURSDAY NIGHT AND FRIDAY AS A BACK DOOR COLD FRONT PLOWS SW INTO THE AREA. && .AVIATION...29/00Z-30/00Z... SCATTERED AREAS OF MVFR CIGS/VSBYS IN SHOWERS AND THUNDERSTORMS TONIGHT AND TOMORROW MORNING. ISOLD IFR CIGS/VSBYS WITH LOCALLY HEAVY THUNDERSTORMS. SMALL HAIL AND GUSTY WINDS ALSO POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 88 69 91 71 / 60 50 40 20 30 SIERRA BLANCA TX 64 85 61 88 62 / 60 30 30 20 30 LAS CRUCES 68 88 68 91 67 / 60 30 30 30 30 ALAMOGORDO 68 87 67 90 67 / 60 40 30 30 40 CLOUDCROFT 49 66 48 70 49 / 60 40 40 30 40 TRUTH OR CONSEQUENCES 65 85 66 90 67 / 60 40 40 30 40 SILVER CITY 61 78 59 83 61 / 70 40 50 40 40 DEMING 65 87 65 90 66 / 60 40 30 30 40 LORDSBURG 64 86 62 92 63 / 70 40 50 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH (FDA) THROUGH 6AM (12Z) SATURDAY MORNING FOR... TX ZONES 055>056 AND NM ZONES 022>025 - 030>032 14 / BIRD
Hazardous weather outlook, Jul 28, 10:30 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MDT FRI JUL 28 2006 NMZ022>025-030>032-TXZ055-056-290000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1030 AM MDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HIGH LEVELS OF ATMOSPHERIC MOISTURE WILL ENSURE THAT MANY OF THESE STORMS WILL PRODUCE VERY HEAVY RAINS. LOCALIZED FLASH FLOODING WILL BE THE PRIMARY CONCERN. IN ADDITION...SMALL HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH A FEW STORMS. RAIN AMOUNTS MAY EXCEED 3 INCHES WITHIN 3 HOURS OVER ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY NIGHT. PRIMARY WEATHER THREAT WILL BE LOCALLY HEAVY RAINS WITH FLASH FLOODING POSSIBLE OVER ISOLATED AREAS. A FEW STORMS MAY ALSO PRODUCE HAIL AND WIND GUSTS TO 40 MPH. MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT HESITATE TO CALL THE NATIONAL WEATHER SERVICE WITH REPORTS OF SIGNIFICANT WEATHER. SPOTTERS WILL LIKELY BE CALLED UPON TO PROVIDE LOCAL WEATHER CONDITIONS...SPECIFICALLY TO REPORT RAINFALL AMOUNTS AND FLOODING. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:58 PM MDT | Flash Flood Warning | EPZ | El Paso | 62 min |
| Jul 28, 8:58 PM MDT | Flash Flood Warning | EPZ | El Paso | 32 min |
| Jul 28, 9:52 PM MDT | Flash Flood Warning | EPZ | El Paso | 38 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.